Jump to content

Immunotherapy side effects on women in their 70's


Recommended Posts

MY oncologist is recommending  Imfinzi immunotherapy. My chemo side effect were so hard on me I skipped the last one.

Please share your experiences with this drug .

Thank you 

Link to comment
Share on other sites

Hello,

I am on Keytruda rather than imfinzi, but from the various immunotherapy FB groups I am in, it seems the side-effects are very similar. Most commonly fatigue, itching, thyroid, joint, or stomach issues. In my case, I have mainly had trouble with my joints and I am being monitored for an overactive thyroid. Many, many people have little or no side effects.

I have not tried chemo, but most seem to find immunotherapy much easier.

The thing is, the two are fundamentally different treatments. Chemo is a poison designed to kill your cancer, whereas immunotherapy teaches your own immune system to fight the cancer. As such, it may well do its job and nothing more, but on occasion, the immune system does go a bit crazy and attacks other parts of the body causing these effects.

On balance, my read is that the vast majority of immunotherapy folks (incl me) have found it a fairly easy treatment with limited downtime. And of course it is worth noting that success rates for both SCLC and NSCLC are far, far superior to chemo ((double or triple 5-year survival rate), so it’s worth a shot.

Best, Rikke

Link to comment
Share on other sites

Hi 

I also had chemotherapy and radiotherapy the chemotherapy was brutal but I was told it was given with curative intent, I want offered immunotherapy but the oncologist said there was second line treatment if I needed it in the future I'm not sure what it was but i have kras mutation so don't think there is much on offer yet, I really hope you get on well with your treatment plan all the best 

Justin 

Link to comment
Share on other sites

Schatzi,

I'm a bit late to this post, but welcome to our forums.  In addition to what Rikke has shared you may find more information and feedback in our "Immunotherapy" sub-forum.  It can be found here.  I hope you find additional information there.

Lou

Link to comment
Share on other sites

I underwent chemo-radiaton then went on to imfinzi (Durvalumab). The ideal is treatment twice a month for a year. I had 5 treatments until pneumonitis made it impossible for me to continue. I dealt with treatment for the pneumonitis for 7 months. Pneumonitis was my only side effect. 

What mutations are you dealing with?

 

Karen

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.